Taken off Naproxen 4 weeks ago, now experiencing pain

Options

I recently had a telephone consultation with the Pain Management Clinic about my back pain. They have put me on the list for having the nerve endings burnt. They reviewed my medication and have advised that I have to go off Naproxen. I also take Tapendatol SR and Pregabalin for pain along with paracetamol. Since coming off the Naproxen I am experience pain in my right shoulder and left arm, is this caused through coming off Naproxen. I cannot lift my shoulder and sometimes find it hard to bring my hand up to my mouth through pain in the arm.

Comments

  • Ellen
    Ellen Moderator Posts: 1,688
    Options

    Good morning @MaggieD

    Its very nice to meet you and welcome you to the Versus Arthritis Online Community.

    I see you are about to have Radiofrequency denervation for your back pain? Some of our members have found this really helpful I hope it helps you a lot.

    You are saying that since they reviewed your medication you are no longer prescribed naproxen. Since then your Right shoulder and arm are very sore. This sounds like a 'new' problem and you probably ought to talk to your medical team for their opinion. In the first instance maybe your GP? I don't know how long you were on naproxen, (which is a very good Non steroidal anti-inflammatory), is it possible it was masking shoulder pain for a while?

    I am attaching a link to shoulder pain for you to read I hope you find it useful:

    I will leave our members to share their experience.

    Best wishes

    Ellen.

  • Mike1
    Mike1 Member Posts: 1,992
    Options

    Sounds like your shoulder is a new issue, OA crept into mine in December seemingly overnight. I have had denervation of my spine twice, the Consultant did say that nerves are clever things and if killed off in one place they will re-route themselves which is exactly what they did! Worth a try though, good luck.

  • stickywicket
    stickywicket Member Posts: 27,730
    Options

    I think you need to check with your GP. We're not medics and can't diagnose.

    It's possible the naproxen hid the pain previously but also possible that it's a new development. I'd guess that you were taken off naproxen because of the other meds. NSAIDS such as naproxen can cause side effects when taken with other strong pain-relieving meds. Do have a word with your GP.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • MaggieD
    MaggieD Member Posts: 4
    Options

    Thank you for your comments. I will contact my GP tomorrow. In answer to your comments I was on Naproxen for approx 4 years. I also take Lanzoparole for a hiatus hernia. The pain management team wanted me off Naproxen because of the chance of affecting my stomach. I have a few health problems and the shoulder and arm seem to be new ones. Thank you for the coments about the denervation, I hope it works that way I will be able to get a good nights sleep.